MAUDE Adverse Event Report: ABBOTT MEDICAL STEERABLE GUIDE CATHETER; Catheter, Steerable

ABBOTT MEDICAL STEERABLE GUIDE CATHETER; Catheter, Steerable
Model Number SGC0301
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 03/30/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a patient presented with grade 4+ degenerative mitral regurgitation (mr) for a mitraclip procedure.During the procedure, the steerable guide catheter (sgc) was advanced within the patient and passed through the atrial septum when the guidewire tip was inadvertently steered into the left atrium appendage and punctured it.A pericardial effusion developed, the patient's vitals remained stable.The procedure was discontinued, the sgc was removed from the patient.The final mr remained at grade 4+.There were no clinically significant delays reported.

Brand Name
STEERABLE GUIDE CATHETER
Common Device Name
Catheter, Steerable
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, Reg # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key24947910
Report Number2135147-2026-02636
Device Sequence Number12114118
Product Code DRA
UDI-Device Identifier08717648216824
UDI-Public(01)08717648216824(17)260922(10)50919R2012
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K172394
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/22/2026
Device Model NumberSGC0301
Device Catalogue NumberSGC0301
Device Lot Number50919R2012
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/28/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Supplement Date Received by Manufacturer06/02/2026
09/07/2026
Initial Report FDA Received Date04/21/2026
Supplement Report FDA Received Date06/09/2026
09/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexUnknown